The very first Butrans patch I put on started to mold, at least that is what I believe it to be, after 5 days. That is when I noticed it, it started to itch real bad and I looked at it in the mirror and saw black spots and black edges around the patch. My husband inspected it and he too believed it to be mold. I called my doctor but they had not heard of any such thing or anyone else complaining about this happening to them. If anyone else has had this happen to them please let me know. Thank you!!
Has anyone had a Butrans patch mold?
- 9 May 2012 by tinalou
- 6 July 2018
You should call the manufacturer, Purdue Pharma, their customer service number is 1-800-877-5666. Also call your pharmacy. They can tell you what to do and hopefully figure out why it happend. If there is a problem with the lot they come from they should replace them at no charge to you.
I also use the patch and have noticed the same thing on one of the patches when it was time to remove it. I can see where it could appear to be some sort of mold, but honestly I have no idea if it is or not. I don't know whether the others I've taken off looked the same or not. Probably just because I just haven't paid attention! Since I need to make a trip to the pharmacy anyway, I'll ask my pharmacist for his thoughts and let you know what he says. Please let me know if you contact the manufacturer and what they say. Talk to you soon!
Wow, the original post was over 5 years ago and this is still a problem. I sent an email to the manufacturer to let them know this was happening. My patches are from Rhodes Pharmaceutical.
Is there another company who makes an un-moldy version of these patches? I sweat a lot so there's no way for me to keep the patches dry. The only solution I have found is to cut off the outer edge (the part with no medication) and then use surgical film to keep the patch on. Best value I found for that film was a roll called OPSITE FLEXIFIX, around $20 on Amazon.
I'd like to hear from others who are currently having this problem, and which manufacturer your patches are from. <3
I just took off my first Butrans patch and it definitely looks like mold all over it to me. I didn't notice until I took it off because it was on my back. I put it on my arm this time, so we'll see what happens. I also sweat alot and it's humid where I live so I can see why this could happen. If they used different material for the patch I don't think this would be a problem.
It is not mold. It is adhesive that has not come off.
Another question asked how to remove it. Some of the answers were,
1) Use a light oil such as olive oil or baby oil, leave it wet and then wipe off after 5 to 10 minutes,
2) Witch hazel;
3) Coconut oil, Very gentle and effective;
4) Use the adhesive remove pads or liquid that you can purchase through Amazon. Just search adhesive remover and you'll see all the options; You can purchase specialist adhesive removers from larger pharmacies.
Hope this helps you.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Jun 2014 • 1 answer
My butrans patch gets saturated and falls off after showering..will the patch still work if I remove
Updated 26 Feb 2015 • 2 answers
Updated 17 Sep 2015 • 4 answers
I am taking Butrans patches 15mg went to 20mg didn't like it Fridays are change patch they got held?
Updated 2 Dec 2015 • 1 answer
Updated 4 Jan 2018 • 2 answers